MAUDE Adverse Event Report: BRIDGES CONSUMER HEALTHCARE THERMACARE NECK/SHOULDER/WRIST; HOT OR COLD DISPOSABLE PACK.

BRIDGES CONSUMER HEALTHCARE THERMACARE NECK/SHOULDER/WRIST; HOT OR COLD DISPOSABLE PACK.
Lot Number GA1628
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reportable near incident identified.Investigation in progress.
 
Event or Problem Description
On 03-apr-2026, angelini s.P.A.Provided the following report to bridges consumer healthcare.Angelini s.P.A.Received the report on 23-mar-2026.This serious spontaneous case, manufacturer control number: (b)(4) is an initial report from germany received on 23/mar/2026 from a consumer through diamed (de7352).This case report concerns a 28 year(s) old female patient, who applied thermacare neck shoulder wrist (batch number: ga1628, expiry date: unknown) used for unknown indication.Medical history included: unknown.Concomitant products included: unknown.On unknown date, after thermacare neck shoulder wrist, the patient experienced burn blister, application site inflammation.On an unknown date, after having used thermacare for approximately 2 hours during work (the patch was not worn directly on the skin but above a turtleneck jumper), the patient experienced burn blister, which was considered serious and application site inflammation, which was considered not serious.At the time of this report, the patient had not yet recovered.The inflammation area had to be treated with antibiotics.Outcome: burn blister: unknown, application site inflammation: unknown.The action taken in response to the events for thermacare neck shoulder wrist was unknown.Angelini medical assessment: the pi of thermacare neck shoulder wrist mentions that burn blister and application site inflammation could be adverse events of this medical device.Dechallenge and rechallenge were unknown.Temporal association adverse events-medical device is plausible.Based on the information provided, the causal relationship between thermacare neck shoulder wrist and the reported adverse events was considered as possible.The overall assessment for this case is serious/labeled/possible.
 
Additional Manufacturer Narrative
On 20-apr-2027, (b)(6) provided bridges consumer healthcare additional information.(b)(6) received the additional information on 07-apr-2026.The information verbatim is as follows: ir received on 07/apr/2026 from qa department.Complaint number (b)(4) a 36-month trend analysis has been conducted.The trend analysis returned a total of 12 complaints for thermacare nsw 12hr products during the period 03/23/2023 to 03/23/2026 for the defect class/subclass.A 36-month trend analysis has been conducted.The trend analysis returned a total of 12 complaints for thermacare nsw 12hr products during the period 03/23/2023 to 03/23/2026 for the defect class/subclass.None of the complaints were confirmed to have a manufacturing process root cause for a complaint of adverse event safety request for investigation.The ppm for this complaint is 1.36 ppm; which is within the control limit for this subclass and product type.There is not a trend identified for the subclass of adverse event safety request for investigation for thermacare nsw 12hr products.Considering the current information available for this complaint it is not possible to determine a root cause.However, there are pre-identified risk factors that could cause a burn listed in the hazard analysis - (b)(4).There are mitigations in place to prevent these situations such as in-process testing, thermal testing and visual inspections to ensure the quality and safety of the product.There are also multiple risks that are outside the control of the site.These include things like age, skin condition, medical conditions, device use error and off-label use.The warning labels on our product are used to address these risks and relay the appropriate instructions for use to our customers to avoid burns, blisters and skin irritations.All materials used in the production of this batch were inspected and released by quality control before being released for use.No quality issues related to this complaint were identified upon the review of the batch device history record, in process attributes and variable quality checks.The product quality for the batch is not impacted by this complaint.This complaint complies with the requirements stated in investigation procedure (b)(4) processing consumer complaints, effective 12-jan-2026 and it is recommended for approval.There are pre-identified risk factors that could cause a burn(s) listed in the hazard analysis (b)(4).During the investigation of this complaint (b)(4) was reviewed and no further risk was identified.Since this complaint is not justified and there is no identified defect, there is no change needed to the risk documentation as a result of this investigation.Based on the information provided, the event of burn blister and application site inflammation as described in this case is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure, assessed as associated with the use of the medical device.The pi of thermacare neck shoulder wrist mentions that burn blister and application site inflammation could be adverse events of this medical device.Dechallenge and rechallenge were unknown.Temporal association adverse events medical device is plausible.Based on the information provided, the causal relationship between thermacare neck shoulder wrist and the reported adverse events were considered as possible.Batch ga1628 is the only batch within the scope of this investigation.The device history record, manufacturing electronic system records, retain samples, thermal results, raw materials and trending were evaluated.No quality issues were identified during the production of the batch.No retain evaluation is required for this complaint, as no defect was reported.A visual inspection of the product would not be beneficial as a consumer experiencing a burn can't be detected by reviewing the wrap.The complaint was evaluated to identify a potential trend for the batch and subclass.The evaluation of the batch history shows this is the first complaint for the subclass adverse event safety request for investigation.On the basis of this evaluation, a trend does not exist for this batch.The complaint was evaluated to identify a potential trend for the subclass and product type.There were no complaints confirmed to have a manufacturing related process root cause for a complaint of adverse event safety request for investigation.There is not a trend identified for the subclass of adverse event safety request for investigation for thermacare nsw 12hr products.There is no further action required.Review of the batch device history record for this batch concludes all release requirements were met.The review of the manufacturing attribute and variable quality checks associated with this batch indicates that all required in process inspections were performed and all inspection criteria were met.Thermal data for the batch shows all wraps met the required wrap batch average temperatures.The most probable root cause cannot be identified.

Brand Name
THERMACARE NECK/SHOULDER/WRIST
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
BRIDGES CONSUMER HEALTHCARE
1208 king st.
suite 605
chattanooga TN 37403
Manufacturer (Section G)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer Contact
tonya blackwell
1231 wyandotte dr
albany, GA 
2294463083
MDR Report Key24832637
Report Number3007593958-2026-00015
Device Sequence Number10201547
Product Code IMD
UDI-Device Identifier00305733010396
UDI-Public305733010396
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot NumberGA1628
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale